MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 101/800/060CZ
Medical Device Problem Codes Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes bluselect malfunctioned.The customer started using the product from regular replacement and it worked for a while.However, after that, the patient's mother noticed the inflation line for the pilot balloon was torn.So the customer changed the product another new one.No patient injury.
 
Additional Manufacturer Narrative
H10: device evaluation: one used decontaminated sample 10009142-001 blu deht tracheostomy tube 6.0mm s/assy was received in plastic bag without its original packaging (see photo of sample).Under visual inspection we observed following damages: inflation line was cut by some sharp tool (clear cut); inflation line is not full length; cut on surface of inflation line; inflation line removed from pilot balloon; conditions of returned sample indicates poor user handling.Manufacturing related fault is highly improbable in this case.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.The cause of the reported problem was traced to the user manipulation of the device during placement.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
david halverson
6000 nathan lane north
2-12-12, kitanagase-omotemachi
minneapolis, MN 55442
MDR Report Key12215196
Report Number3012307300-2021-07521
Device Sequence Number19163350
Product Code BTO
UDI-Device Identifier15019517076066
UDI-Public15019517076066
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model Number101/800/060CZ
Device Catalogue Number101/800/060CZ
Device Lot Number3895097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown